Do diuretics make you gain weight?

Most women take diuretics, or water pills, to treat hypertension (high blood pressure), but many also take them to de-bloat, or temporarily lose weight, as the medication increases the excretion of water from the body. However, the doctor states that diuretics can actually cause you to gain weight.
A.

Do antihistamines make you put on weight?

Of the almost 900 people studied, those taking antihistamines—such as Zyrtec and Allegra—were more likely to be overweight or obese than those not taking antihistamines. Antihistamines may also increase appetite, which can cause weight gain.
  • What are the side effects of allergy shots?

    But they contain the substances that cause your allergies — so reactions are possible and can include:
    • Local reactions can involve redness, swelling or irritation at the injection site.
    • Systemic reactions are less common but potentially more serious.
    • Anaphylaxis is a rare life-threatening reaction to allergy shots.
  • Which drugs can cause weight gain?

    Drugs that may cause medicine-related weight gain include:
    • Drugs for diabetes, such as insulin, thiazolidinediones, and sulfonylureas.
    • Antipsychotic drugs such as haloperidol, clozapine, and lithium.
    • Antidepressant drugs like amitriptyline, paroxetine, and sertraline.
    • Drugs for epilepsy like valproate and carbamazepine.
  • Can you get high from blood pressure medication?

    Any medication can cause side effects, and high blood pressure (HBP) medications are no exception. However, many people do not have side effects from taking hypertension drugs, and often the side effects are mild.

Updated: 18th October 2018

Rate This Answer

4.7 / 5 based on 3 votes.